Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Child had fever, given Tylenol. What to d?

May 2014
User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 6313 Questions
two year old. Fever spiked to 104.7 on Saturday. Father claims not serious unless it remains elevated for 24 hours. Temp went down to 100. Sunday. Gave Tylenol. They live on chicken farm in house that may have fungus and mold. This is second high temperature in six months. I am the grandmother.
Posted Mon, 21 Oct 2013 in Child Health
Answered by Dr. Vivek Chail 2 hours later
Brief Answer:
Keep check on general condition of child.

Detailed Answer:
Thanks for writing in to us.

I have read your query in detail and understand your concern as a grandmother. A second high temperature in six months may occur in children but may need investigation as per the pattern and clinical symptoms of the child.

Fever in a child of 2 years can be a reflection of a very mild flu infection or the early stages of an impending serious illness. In children, fevers can also cause seizures and may be related just to any system in the body.

Some of the fevers can remain continuous while in the rest they may follow a cyclic pattern where it may come down for a while and rise again. Also, it may worsen quickly and things may go out of control if the causative reason is something serious.

If the child is showing distress, irritability, refusal to have feeds, vomiting or diarrhea, then a pediatrician must be consulted immediately. If there is a second spike soon, that also requires to be seen by a doctor. Please keep record of temperature every 4 hours so that the pattern of fever is known. I am sure your grandson is being taken care of well by the parents.

Hope your query is answered.
Do write back in case of doubts.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor